SMITH & NEPHEW, INC. RDCE FRCPS W/ SRRTD JW; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Back to Search Results |
| Catalog Number |
71173378 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint number: (b)(4).
Event or Problem Description
It was reported that, during a evos procedure, when using clamp to clamp a plate to the bone, (1) one prong of a rdce frcps w/ srrtd jw snapped off.All pieces were recovered with tweezers.Procedure was resumed, without any delay, with a smith and nephew back-up device.No patient harm was reported.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection of the returned device reveals that the tip of the forcep is broken off.The broken piece was not returned.The device shows significant signs of wear and use.A review of complaint history based on the historical data revealed similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.